MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ LUER SLIP SYRINGE STERILE, 20 ML; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ LUER SLIP SYRINGE STERILE, 20 ML; PISTON SYRINGE
Model Number 302831
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ luer slip syringe sterile, 20 ml the plunger is difficult to move.There was no report of patient impact.The following information was provided by the initial reporter: all syringes are new not used on patients.3) complaints on syringe tightness and not smooth.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 21-feb-2023.H6.Investigation summary: it was reported the syringe is tight and not smooth when giving medication.To aid in the investigation, one sample with no packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then tested for sustaining force, which is the force applied to the plunger rod while moving downwards when expelling the saline solution, per it16 and the result was within specification.The photo provided shows two syringes with a drug.One is labeled as bd and the other one as terumo.No other information could be obtained from the photo.A device history record review was completed for provided material number 302831, lot number 2125533.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary it was reported the syringe is tight and not smooth when giving medication.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows two syringe with a drug.One is labeled as bd and the other one as terumo.No other information could be obtained from the photo.A device history record review was completed for provided material number 302831, lot number 2125533.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed, and without the physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description

Brand Name
BD¿ LUER SLIP SYRINGE STERILE, 20 ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16090873
Report Number1911916-2022-00787
Device Sequence Number16646533
Product Code FMF
UDI-Device Identifier30382903028314
UDI-Public(01)30382903028314
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number302831
Device Catalogue Number302831
Device Lot Number2125533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/26/2023
02/22/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/13/2023
03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown